Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 67, NWS Atlanta, GA

February 18, 2019Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 18, 2019, 11:10 AM EST for Murray County, Whitfield County, Georgia. It took effect at Feb 18, 2019, 11:52 AM EST. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Feb 18, 2019, 11:10 AM EST (16:10 UTC)
In effect from
Feb 18, 2019, 11:52 AM EST
Expired
Feb 19, 2019, 3:44 PM EST
In force
28 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Conasauga River at GA 286 near Eton (ETNG1).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02384500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

584 
WGUS42 KFFC 181610
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1110 AM EST Mon Feb 18 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Conasauga River near Eton affecting Murray and Whitfield Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC213-313-190609-
/O.NEW.KFFC.FL.W.0067.190218T1652Z-190219T2011Z/
/ETNG1.1.ER.190218T1652Z.190219T0500Z.190219T1411Z.NO/
1110 AM EST Mon Feb 18 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Conasauga River near Eton.
* From this morning until Tuesday afternoon.
* At 11AM Monday the stage was 11.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by late this morning and 
  continue to rise to near 12.6 feet by after midnight tomorrow.The 
  river will fall below flood stage by tomorrow late morning.
* At 12 feet...Minor flooding of woodlands...pasture and fields 
  begins along the river...upstream and downstream from the gage on 
  Georgia Highway 286 or Dawnville Road.

  

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$
4 follow-up statements
871 
WGUS82 KFFC 190150
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
850 PM EST Mon Feb 18 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Conasauga River near Eton affecting Murray and Whitfield Counties 

  Conasauga River near Tilton affecting Gordon...Murray and 
  Whitfield Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 


GAC213-313-191549-
/O.EXT.KFFC.FL.W.0067.000000T0000Z-000000T0000Z/
/ETNG1.1.ER.190218T1720Z.190219T0400Z.000000T0000Z.NO/
850 PM EST Mon Feb 18 2019

The Flood Warning continues for
  The Conasauga River near Eton.
* Until further notice.
* At 8 PM Monday the stage was 12.8 feet...and slowly rising.
* Minor flooding is occurring.
* Flood stage is 12 feet.
* The river will continue rising to near 12.9 feet tonight then 
  begin falling. More rainfall Tuesday may lead to additional
  rises thereafter.
* At 12 feet...Minor flooding of woodlands...pasture and fields 
  begins along the river...upstream and downstream from the gage on 
  Georgia Highway 286 or Dawnville Road.
  

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$

GAC313-191549-
/O.CON.KFFC.FL.W.0065.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.190218T0631Z.190219T0300Z.000000T0000Z.UU/
850 PM EST Mon Feb 18 2019

The Flood Warning continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* Until further notice.
* At 8 PM Monday the stage was 17.5 feet...and nearly steady.
* Minor flooding is occurring.
* Flood stage is 16 feet.
* The river will rise to near 17.6 feet tonight then 
  begin falling. More rainfall Tuesday may lead to additional 
  rises thereafter.
* At 18 feet...Minor flooding expands into the pastures...fields 
  and woodlands upstream and downstream from the Keiths Mill Road 
  bridge.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$

GAC129-213-313-191549-
/O.EXT.KFFC.FL.W.0066.190219T1708Z-190221T0100Z/
/TLNG1.1.ER.190219T1708Z.190220T0000Z.190220T1900Z.NO/
850 PM EST Mon Feb 18 2019

The Flood Warning continues for
  The Conasauga River near Tilton.
* From early afternoon Tuesday until Wednesday evening.
* At 8 PM Monday the stage was 16.3 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* The river is forecast to rise above flood stage by early Tuesday 
  afternoon and continue to rise to near 18.7 feet by early Wednesday
  morning. The river will fall below flood stage by Wednesday early 
  afternoon.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
  woodlands...fields and pastures along the river  upstream and 
  downstream from the gage on the Brackett Ridge Road bridge.
  

&&

LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497


$$
947 
WGUS82 KFFC 191003
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
503 AM EST Tue Feb 19 2019

...The Flood Warning continues for the following rivers in Georgia...
  Lookout Creek near New England affecting Dade and Hamilton 
  Counties 

  Conasauga River near Eton affecting Murray and Whitfield Counties 

  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 

  Conasauga River near Tilton affecting Gordon...Murray and 
  Whitfield Counties 


GAC083-TNC065-200001-
/O.CON.KFFC.FL.W.0064.000000T0000Z-190221T2320Z/
/ENGG1.1.ER.190218T0537Z.190218T1300Z.190221T1720Z.UU/
503 AM EST Tue Feb 19 2019

The Flood Warning continues for
  The Lookout Creek near New England.
* From tomorrow afternoon until Thursday evening.
* At 4 AM Tuesday the stage was 9.8 feet...and falling.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by Wednesday afternoon and 
  continue to rise to near 13 feet by early Thursday morning. The 
  river will fall below flood stage by Thursday early afternoon.
* At 13 feet...Minor flooding expands along Sells Lane in 
  Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. All these roads will be closed. Also minor flooding 
  expands much further downstream as the creek crosses the Tennessee 
  border into the Tiftona area.
  

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$

GAC213-313-200001-
/O.CON.KFFC.FL.W.0067.000000T0000Z-000000T0000Z/
/ETNG1.1.ER.190218T1720Z.190220T0000Z.000000T0000Z.NO/
503 AM EST Tue Feb 19 2019

The Flood Warning continues for
  The Conasauga River near Eton.
* Until further notice.
* At 4 AM Tuesday the stage was 13 feet...and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12 feet.
* The river will continue rising to near 13.2 feet by this evening. 
  Additional rises may be possible thereafter.
* At 12 feet...Minor flooding of woodlands...pasture and fields 
  begins along the river...upstream and downstream from the gage on 
  Georgia Highway 286 or Dawnville Road.
  

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$

GAC313-200001-
/O.CON.KFFC.FL.W.0065.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.190218T0631Z.190219T0945Z.000000T0000Z.UU/
503 AM EST Tue Feb 19 2019

The Flood Warning continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* Until further notice.
* At 4 AM Tuesday the stage was 17.8 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16 feet.
* The river will continue to fall to a stage of 17.3 feet by .
* At 18 feet...Minor flooding expands into the pastures...fields 
  and woodlands upstream and downstream from the Keiths Mill Road 
  bridge.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$

GAC129-213-313-200001-
/O.CON.KFFC.FL.W.0066.190219T1708Z-190221T0100Z/
/TLNG1.1.ER.190219T1708Z.190220T0000Z.190220T1900Z.NO/
503 AM EST Tue Feb 19 2019

The Flood Warning continues for
  The Conasauga River near Tilton.
* From this afternoon until Wednesday evening.
* At 4 AM Tuesday the stage was 16.7 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by this afternoon and continue 
  to rise to near 18.7 feet by after midnight tomorrow.The river will
  fall below flood stage by tomorrow early afternoon.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
  woodlands...fields and pastures along the river  upstream and 
  downstream from the gage on the Brackett Ridge Road bridge.
  

&&

LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497


$$
302 
WGUS82 KFFC 191541
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1041 AM EST Tue Feb 19 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Conasauga River near Tilton affecting Gordon...Murray and 
  Whitfield Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Lookout Creek near New England affecting Dade and Hamilton 
  Counties 

  Conasauga River near Eton affecting Murray and Whitfield Counties 

  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 


GAC083-TNC065-200540-
/O.CON.KFFC.FL.W.0064.000000T0000Z-190221T2320Z/
/ENGG1.1.ER.190218T0537Z.190218T1300Z.190221T1720Z.UU/
1041 AM EST Tue Feb 19 2019

The Flood Warning continues for
  The Lookout Creek near New England.
* From tomorrow afternoon until Thursday evening.
* At 10 AM Tuesday the stage was 9.1 feet and falling.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by tomorrow afternoon and 
  continue to rise to near 13 feet by early Thursday morning. The 
  river will fall below flood stage by Thursday early afternoon.
* At 13 feet...Minor flooding expands along Sells Lane in 
  Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. All these roads will be closed. Also minor flooding 
  expands much further downstream as the creek crosses the Tennessee 
  border into the Tiftona area.
  

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$

GAC213-313-200540-
/O.CON.KFFC.FL.W.0067.000000T0000Z-000000T0000Z/
/ETNG1.1.ER.190218T1720Z.190221T1900Z.000000T0000Z.NO/
1041 AM EST Tue Feb 19 2019

The Flood Warning continues for
  The Conasauga River near Eton.
* Until further notice.
* At 10 AM Tuesday the stage was 12.5 feet and falling.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 12 feet.
* The river will continue rising to near 15.3 feet by Thursday early 
  afternoon then begin falling.
* At 16 feet...Minor flooding expands further into the woodlands...
  pasture and fields along the river...upstream and downstream from 
  the gage on Georgia Highway 286 or Dawnville Road.
  

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$

GAC313-200540-
/O.CON.KFFC.FL.W.0065.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.190218T0631Z.190220T1600Z.000000T0000Z.UU/
1041 AM EST Tue Feb 19 2019

The Flood Warning continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* Until further notice.
* At 10 AM Tuesday the stage was 18 feet and rising.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 16 feet.
* The river will continue rising to near 20.2 feet by tomorrow late 
  morning then begin falling.
* At 20 feet...Minor flooding continues to expand into the 
  pastures...fields and woodlands upstream and downstream from the 
  Keiths Mill Road bridge. Some areas will be under 4 feet of water.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$

GAC129-213-313-200540-
/O.EXT.KFFC.FL.W.0066.190219T2248Z-190220T1312Z/
/TLNG1.1.ER.190219T2248Z.190220T0000Z.190220T0712Z.NO/
1041 AM EST Tue Feb 19 2019

...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
  The Conasauga River near Tilton.
* From late this afternoon until Wednesday morning.
* At 10 AM Tuesday the stage was 17 feet and rising.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by late this afternoon and 
  continue to rise to near 18.1 feet by this evening. The river will 
  fall below flood stage by after midnight tomorrow.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
  woodlands...fields and pastures along the river  upstream and 
  downstream from the gage on the Brackett Ridge Road bridge.
  

&&

LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497


$$
146 
WGUS42 KFFC 192044
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
344 PM EST Tue Feb 19 2019

.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC213-313-192114-
/O.CAN.KFFC.FL.W.0067.000000T0000Z-190219T2044Z/
/ETNG1.1.ER.190218T1720Z.190219T0745Z.190219T1830Z.NO/
344 PM EST Tue Feb 19 2019

* At 3PM Tuesday the stage was 11.7 feet...and 
  falling.
* Flood stage is 12 feet.

  

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 18, 10:28 AM EST, 42 minutes earlier.

Area forecast discussion, Feb 18, 10:28 AM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1028 AM EST Mon Feb 18 2019

.UPDATE...

Made a few, mainly minor, adjustments to the short-term grids. No
significant changes to the general trends. Lingered the low/slight
chance POPs across central Georgia a few hours this morning into the
early afternoon, but not really expecting anything but very light,
generally isolated, precipitation.

20

&&

.PREV DISCUSSION... /Issued 640 AM EST Mon Feb 18 2019/

SHORT TERM /Today through Tuesday/...

The back edge of the rain is finally starting to push south and east
and should continue through the morning. Much of north GA should be
dry by 16z...with low chance pops lingering over central GA into the
early afternoon. We will get a brief break tonight as high pressure
builds across the OH Valley. However...southwest winds aloft will
transport moisture back over the state later tonight ahead of the
next southern stream short wave. Rain will spread into western GA
toward 10z-12z Tuesday and increase during the day. No thunder has
been mentioned for Tuesday as instability looks limited with
another wedge building into the forecast area. Best QPF amounts for
the short term will be Tuesday afternoon...but should be generally
less than one half inch.

41

LONG TERM /Tuesday Night through Sunday/...

Tuesday night begins with a wedge in place and deeper moisture
pushing north of the area, but high chances for rain will
continue as isentropic lift works in combination with the CAD
wedge to keep chances for rain around, especially across northern
Georgia. With the wedge still in place early Wednesday and cold
temperatures at the surface, there is the slight potential for a
short period of a mix of rain and freezing rain just across the
highest elevations of northeast Georgia before daybreak. No
accumulations and little to no impacts are expected at this time.

As we get further into Wednesday, a cold front will slowly push
towards the area keeping likely and categorical pops across much
of the area, but especially across northern and northwest
Georgia. With multiple rounds of precipitation expected to impact
northern Georgia and very high PW's late Wednesday through
Thursday, there are concerns for both flash flooding and river
flooding. Make sure to monitor upcoming forecasts for any watches
that may be issued. Chances for showers and thunderstorms
continue through the end of the work week as the front stalls over
us and weak waves move through the upper level flow. There's
still a good bit of disagreement between the models, but another
system looks to move through the area on late Saturday/Sunday
bringing additional rainfall and continuing the chance for
thunderstorms.

Overall, the highest axis of QPF through the extended looks to
have shifted just slightly to the northwest. Either way, portions
of north and northwest Georgia are still expected to get ample
rainfall through the extended. Current QPF amounts range from 4 to
6 inches across northern Georgia, 1 to 3 inches across the metro
with less than half an inch across some parts of central Georgia.
For more information on the excessive rainfall refer to the latest
ESF. Temperatures through the extended will be well above average,
aside from Wednesday for those within the "wedge" where high
temperatures are forecast to be in the 40s and 50s.

Reaves

AVIATION...
12Z Update...
Look for ceilings to improve to VFR this morning. Expect there will
be a layer of mid/high clouds through the period. Rain will continue
to diminish across the area...but will begin to move back into
western GA toward sunrise Tuesday. Winds will be on the west side
today with occasional gusts to near 25kts. Winds diminishing by late
afternoon and becoming northeast after 06z Tuesday.

//ATL Confidence...12Z Update... Medium on timing of improving
ceilings. Medium to high on all else.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          57  41  46  38 /  30  10  70  80
Atlanta         55  42  46  39 /  30  20  80  80
Blairsville     52  34  45  37 /  10  10  80  80
Cartersville    55  37  46  41 /  20  20  80  80
Columbus        62  48  54  45 /  40  30  70  60
Gainesville     56  39  44  37 /  20  20  80  80
Macon           63  45  52  44 /  50  20  60  60
Rome            54  36  46  42 /  10  20  90  80
Peachtree City  57  42  48  41 /  30  30  80  80
Vidalia         65  49  57  48 /  40  10  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....Reaves
AVIATION...41
Hazardous weather outlook, Feb 18, 6:10 AM EST, 5 hours before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
610 AM EST Mon Feb 18 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191115-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
610 AM EST Mon Feb 18 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Some localized flooding of creeks and streams may be possible
across portions of northern Georgia due to overnight rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Confidence is increasing that multiple rounds of rain can be
expected across much of the area through Sunday, with 2 to as
much as 8 inches possible by the end of the week. The highest
rainfall amounts at this time are expected across northwest
Georgia. An increased threat for river and stream flooding is
likely through the week as rain falls over saturated grounds.
Localized flash flooding will also be possible, especially over
the complex terrain of north Georgia.

Plenty of uncertainty exists with respect to where the axis of
heaviest rain sets up, so stay tuned to the latest forecasts and
updates each day.

In addition, there is a chance of thunderstorms on Wednesday
afternoon through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 1:49 AM ESTRiver Flood WarningFFCWhitfield9 days
Feb 18, 10:01 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield9 days
Feb 18, 3:09 PM ESTFlood WatchFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 15 more45 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.